Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Stable thickenings in the homotopy category


Author: R. L. Chazin
Journal: Trans. Amer. Math. Soc. 205 (1975), 71-77
MSC: Primary 57B10; Secondary 57D10
DOI: https://doi.org/10.1090/S0002-9947-1975-0380810-X
MathSciNet review: 0380810
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper extends the result that the set of stable thickenings of a simply-connected complex $ K$ are in 1-1 correspondence with $ [K,BQ](Q = {\rm O},$PL$ ,{\text{or TOP)}}$. which holds in the smooth, PL, and topological categories, to the homotopy category.


References [Enhancements On Off] (What's this?)

  • [1] W. Browder,The Kervaire invariant of framed manifolds and its generalization, Ann. of Math. (2) 90 (1969), 157-186. MR 40 #4963. MR 0251736 (40:4963)
  • [2] -, Surgery on simply connected manifolds, Notes, Princeton University, Princeton, N.J., 1969.
  • [3] -, Poincaré spaces, their normal fibrations, and surgery (preprint).
  • [4] R. L. Chazin, Normal fibrations for Poincaré complexes (preprint).
  • [5] -, Stable thickenings in the topological category, Proc. Amer. Math. Soc. 29 (1971), 175-178. MR 0296950 (45:6009)
  • [6] J. P. E. Hodgson, Poincaré complex thickenings and concordance obstructions, Bull. Amer. Math. Soc. 76 (1970), 1039-1043. MR 41 #9263. MR 0264672 (41:9263)
  • [7] -, Exact sequences and concordance obstructions. I, II (to appear).
  • [8] N. Levitt, On the structure of Poincaré duality spaces, Topology 7 (1968), 369-388. MR 40 #2089. MR 0248839 (40:2089)
  • [9] -, Normal fibrations for complexes, Illinois J. Math 14 (1970), 385-408. MR 43 # 1198. MR 0275442 (43:1198)
  • [10] M. Spivak, Spaces satisfying Poincaré duality, Topology 6 (1967), 77-101. MR 35 #4923. MR 0214071 (35:4923)
  • [11] E. H. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 35 # 1007. MR 0210112 (35:1007)
  • [12] J. Stasheff, A classification theorem for fibre spaces, Topology 2 (1963), 239-246. MR 27 #4235. MR 0154286 (27:4235)
  • [13] W. A. Sutherland, Homotopy-smooth sphere fibrings, Bol. Soc. Mat. Mexicana (2) 10 (1965), 73-79. MR 35 #7342. MR 0216509 (35:7342)
  • [14] C. T. C. Wall, Classification problems in differential topology. IV. Thickenings, Topology 5 (1966), 73-94. MR 33 #734. MR 0192509 (33:734)
  • [15] -, Surgery on compact manifolds, Academic Press, New York, 1971.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57B10, 57D10

Retrieve articles in all journals with MSC: 57B10, 57D10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0380810-X
Keywords: Poincaré complex, homotopy category, thickening, stable thickening, spherical fibration
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society